MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME10 4MM X 7.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME10 4MM X 7.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR100407
Medical Device Problem Codes Separation Failure (2547); Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The initial reporter phone of the is not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (l11516) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise, which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that the 4mm x 7.5cm micrusframe 10 coil (mfr100407 / l11516) was used during a procedure targeting an aneurysm on the anterior communicating artery (acom).It was reported that the vessel was moderately tortuous.The complaint coil failed to detach during the detachment attempt, it became detached during retraction and was pushed into the aneurysm.The coil did not become fractured into separate pieces.The same microcatheter had been used on previous coils.The event did not result in any reduced or restricted blood flow in the parent vessel.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the returned complaint device on 11/13/2020.The returned product underwent evaluation and analysis.[conclusion]: the healthcare professional reported that the 4mm x 7.5cm micrusframe 10 coil (mfr100407 / l11516) was used during a procedure targeting an aneurysm on the anterior communicating artery (acom).It was reported that the vessel was moderately tortuous.The complaint coil failed to detach during the detachment attempt, it became detached during retraction and was pushed into the aneurysm.The coil did not become fractured into separate pieces.The same microcatheter had been used on previous coils.The event did not result in any reduced or restricted blood flow in the parent vessel.There was no report of any patient adverse event or complication.The complaint device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 4mm x 7.5cm micrusframe 10 coil was received contained in a pouch.Visual inspection was performed.The marker band was found at 42cm from the hub; this is within specification.The embolic coil component was not returned for evaluation.No other anomalies or damages were observed.Microscopic inspection was performed.The resistance heating (rh) coil appeared overheated.A review of manufacturing documentation associated with this lot (l11516) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint documented that during the procedure, the 4mm x 7.5cm micrusframe 10 coil failed to detach during the initiated detachment attempt.It became detached during the retraction and was pushed into the aneurysm.The failure to detach issue could not be confirmed as the embolic coil component was not returned; but the rh coil showed evidence of being heated, an indication that the detachment cycle was initiated.It appears overheated, which suggests that the detachment cycle may have been initiated more than one time.The premature detachment issue is confirmed as it was reported that the coil detached during retraction.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: d.6, d.10, g.4, g.7, h.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
MICRUSFRAME10 4MM X 7.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10672098
Report Number3008114965-2020-00433
Device Sequence Number19581096
Product Code KRD
UDI-Device Identifier10886704077824
UDI-Public10886704077824
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model NumberMFR100407
Device Catalogue NumberMFR100407
Device Lot NumberL11516
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2020
Initial Date Received by Manufacturer 09/21/2020
Supplement Date Received by Manufacturer11/13/2020
Initial Report FDA Received Date10/13/2020
Supplement Report FDA Received Date11/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1